Logo eprints

A global piecewise smooth Newton method for fast large-scale model predictive control

Patrinos, Panagiotis and Sarimveis, Haralambos and Sopasakis, Pantelis A global piecewise smooth Newton method for fast large-scale model predictive control. Automatica, 47 (9). pp. 2016-2022. ISSN 0005-1098 (2011)

Full text not available from this repository.

Abstract

In this paper, the strictly convex quadratic program (QP) arising in model predictive control (MPC) for constrained linear systems is reformulated as a system of piecewise affine equations. A regularized piecewise smooth Newton method with exact line search on a convex, differentiable, piecewise-quadratic merit function is proposed for the solution of the reformulated problem. The algorithm has considerable merits when applied to MPC over standard active set or interior point algorithms. Its performance is tested and compared against state-of-the-art QP solvers on a series of benchmark problems. The proposed algorithm is orders of magnitudes faster, especially for large-scale problems and long horizons. For example, for the challenging crude distillation unit model of Pannocchia, Rawlings, and Wright (2007) with 252 states, 32 inputs, and 90 outputs, the average running time of the proposed approach is 1.57 ms.

Item Type: Article
Identification Number: 10.1016/j.automatica.2011.05.024
Uncontrolled Keywords: Model predictive control; Online optimization; Large-scale systems
Subjects: Q Science > QA Mathematics > QA75 Electronic computers. Computer science
T Technology > TJ Mechanical engineering and machinery
Research Area: Computer Science and Applications
Depositing User: Pantelis Sopasakis
Date Deposited: 05 Dec 2011 09:47
Last Modified: 12 Mar 2013 14:57
URI: http://eprints.imtlucca.it/id/eprint/1022

Actions (login required)

Edit Item Edit Item